MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE
Model Number ST-SB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following patient identifiers are linked: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed the literature titled " complications of single-balloon enteroscopy: a nine-year multicenter experience of 2865 procedures".Literature summary: background: single-balloon enteroscopy (sbe) is an established procedure for evaluating small bowel lesions.While its efficacy is well recognized, the incidence of major complications and their associated risk factors in a large population remain unclear.Aim: to investigate the complications and risk factors associated with diagnostic sbe.Methods: this multicenter retrospective study included consecutive patients who underwent diagnostic sbe at three tertiary care hospitals between january 2016 and september 2024.Data on baseline characteristics, procedural parameters, indications, findings, and major complications were collected and analyzed.Results: a total of 2865 sbe procedures were performed in 1840 patients.The mean age was 51 ± 18 years, and 64.5% were male.The most common indication was ob ullah s et al.Complications of sbe wjg https://www.Wjgnet.Com 2 september 14, 2025 volume 31 issue 34 scure gastrointestinal bleeding (57.1%), followed by abdominal pain (30.5%).The major complication rate was 0.4% (7/1840), all of which involved acute intestinal perforation identified during the procedure.Among the perforation cases, 6 occurred in patients undergoing sbe for abdominal pain and 1 for obscure gastrointestinal bleeding.The perforation sites included the ileum (6/7) and duodenum (1/7).All cases were successfully managed surgically.Previous abdominal surgery and the use of abdominal compression were significantly associated with an increased risk of perforation (p value < 0.001 for both).In subgroup analysis, perforation rates were 2.1% (6/288) in patients with prior abdominal surgery and 1.6% (7/428) with abdominal compression.Conclusion: acute intestinal perforation is a rare but serious complication.Prior abdominal surgery and abdominal compression are important risk factors, and careful patient selection is recommended to minimize complications." type of adverse events/number of patients: event1: intestinal perforation (age73/female) event2: intestinal perforation (age58/female) event3: intestinal perforation (age67/female) event4: intestinal perforation (age20/male) event5: intestinal perforation (age53/male) event6: intestinal perforation (age55/male) event7: intestinal perforation (age24/male).The complaint is related to patient -age73/female.This patient underwent diagnostic single-balloon enteroscopy (sbe) for evaluation of abdominal pain.The procedure was performed via the oral route under general anesthesia with the application of abdominal compression.The patient's perforation site was in the duodenum measuring 5cm x 5cm.Patient underwent surgery and recovered.There was no allegation of device malfunction identified in the article.
 
Additional Manufacturer Narrative
Three attempts were performed to obtain additional information, but no response was received from the author.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: h6 the device was not returned for evaluation; therefore, a definitive root cause could not be determined.The most probable cause was not established; the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the author.

Brand Name
SINGLE USE SPLINTING TUBE
Common Device Name
SINGLE USE SPLINTING TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23372492
Report Number3003637092-2025-00158
Device Sequence Number8894383
Product Code FED
UDI-Device Identifier04953170237201
UDI-Public04953170237201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST-SB1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIF-Q260 ENTEROSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale